Alert archive / Arkansas / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Tulsa, OK

April 6, 2009

NWS Tulsa, OK issued this red flag warning at Apr 6, 2009, 8:47 AM CDT. It took effect at Apr 6, 2009, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 8:47 AM CDT (13:47 UTC)
In effect from
Apr 6, 2009, 9:00 AM CDT
Expired
Apr 6, 2009, 7:00 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 061347
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
847 AM CDT MON APR 6 2009

ARZ019-020-029-062200-
/O.NEW.KTSA.FW.W.0008.090406T1400Z-090407T0000Z/
CRAWFORD-FRANKLIN-SEBASTIAN-
847 AM CDT MON APR 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...
CRAWFORD...FRANKLIN AND SEBASTIAN.

DRY VEGETATION...NORTHWEST WINDS GUSTING TO 30 MILES AN HOUR
AND RELATIVE HUMIDITIES DROPPING TO NEAR 20 PERCENT WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL ARKANSAS
TODAY.  CONDTIONS SHOULD IMPROVE THIS EVENING AS THE WINDS
DECREASE AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
DRY VEGETATION.

TAKE CARE TO PREVENT THE START AND SPREAD OF WILDFIRES. ANY FIRES
MAY BE DIFFICULT TO CONTAIN.

&&

$$
2 follow-up statements
000 
WWUS84 KTSA 062019
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT MON APR 6 2009

ARZ019-020-029-070000-
/O.CON.KTSA.FW.W.0008.000000T0000Z-090407T0000Z/
CRAWFORD-FRANKLIN-SEBASTIAN-
319 PM CDT MON APR 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
CRAWFORD...FRANKLIN AND SEBASTIAN.

NORTHWEST WINDS GUSTING 30 TO 35 MILES AN HOUR AND RELATIVE
HUMIDITIES DROPPING TO NEAR 20 PERCENT HAVE DEVELOPED THIS
AFTERNOON...AND WILL PERSIST UNTIL EARLY EVENING. THIS WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL
ARKANSAS TODAY. CONDITIONS SHOULD IMPROVE THIS EVENING AS THE WINDS
DECREASE AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
DRY VEGETATION.

TAKE CARE TO PREVENT THE START AND SPREAD OF WILDFIRES. ANY FIRES
MAY BE DIFFICULT TO CONTAIN.

&&

$$
000 
WWUS84 KTSA 062354
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON APR 6 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM THIS EVENING. 

.WINDS ARE DIMINISHING AND HUMIDITY INCREASING AS TEMPERATURES 
COOL WHICH ARE DECREASING THE FIRE DANGER. 


ARZ019-020-029-070100-
/O.EXP.KTSA.FW.W.0008.000000T0000Z-090407T0000Z/
CRAWFORD-FRANKLIN-SEBASTIAN-
654 PM CDT MON APR 6 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
CRAWFORD...FRANKLIN AND SEBASTIAN.

WINDS ARE DIMINISHING AND RELATIVE HUMIDITY IS INCREASING 
AS TEMPERATURES START TO FALL DECREASING THE FIRE DANGER AND THE 
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. WINDS STILL ARE 10 
TO 15 MPH WITH SOME GUSTS OVER 20 MPH AND FIRE DANGER WILL REMAIN 
ELEVATED FOR SEVERAL MORE HOURS THIS EVENING BUT CONDITIONS ARE 
NO LONGER IN THE RED FLAG CRITERIA. OUTDOOR BURNING IS STILL 
DISCOURAGED UNTIL CONDITIONS IMPROVE WITH LIGHTER WINDS AND HIGHER 
HUMIDITY. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:07 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 6, 6:07 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT MON APR 6 2009

.AVIATION...
WITH THE EXCEPTION OF BRIEF MVFR CIGS AT KXNA AND KFYV THROUGH 14Z...
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FOR THE REMAINDER OF THE
FORECAST PERIOD. WINDS WILL GUST BETWEEN 25 AND 30 KNOTS TODAY AT ALL
SITES AND WILL SUBSIDE AFTER 00Z.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 9 AM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ063-OKZ068-OKZ069.

     FREEZE WARNING FROM 10 PM MONDAY TO 9 AM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING UNTIL 9 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020.

     FREEZE WARNING FROM 10 PM MONDAY TO 9 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...23
Hazardous weather outlook, Apr 6, 5:10 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT MON APR 6 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-062215-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CDT MON APR 6 2009

...VERY HIGH FIRE DANGER TODAY...WIDESPREAD FREEZING TEMPERATURES
   EXPECTED OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=61.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.

DISCUSSION...

GUSTY NORTHWEST WINDS BETWEEN 25 AND 30 MPH WILL INTERACT WITH
DRY GROUND CONDITIONS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS
ACROSS THE REGION TODAY. SEE THE LATEST FIRE DANGER STATEMENT
/OKCRFDTSA/ FOR DETAILS.

AS THE COLD HIGH PRESSURE SETTLES ACROSS THE PLAINS TONIGHT...WINDS
WILL SUBSIDE. LIGHT WINDS AND A MOSTLY CLEAR SKY WILL RESULT IN
LOW TEMPERATURES OVERNIGHT TO FALL INTO THE LOWER TO MIDDLE 20S
ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A
FREEZE WARNING IN EFFECT FOR TONIGHT ACROSS ALL OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. SEE /OKCNPWTSA/ FOR THE LATEST
DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

TEMPERATURES WILL BEGIN TO WARM SIGNIFICANTLY BEGINNING
TUESDAY...WITH THE NEXT UPPER SYSTEM ORGANIZING TO THE WEST
TOWARDS MID WEEK. IN ADDITION TO THUNDERSTORM CHANCES...FIRE WEATHER
CONCERNS WILL RETURN TO THE REGION AS STRONG SOUTHERLY WINDS
INCREASE THURSDAY AHEAD THE NEXT COLD FRONT. ANOTHER SYSTEM WILL
IMPACT THE AREA OVER THE WEEKEND

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Red Flag Warnings in Arkansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.